Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Wiener lemma and cocycles


Author: Marek Ryszard Rychlik
Journal: Proc. Amer. Math. Soc. 104 (1988), 932-933
MSC: Primary 28D05
DOI: https://doi.org/10.1090/S0002-9939-1988-0964876-6
MathSciNet review: 964876
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a sufficient and necessary condition for a function with its values in the unit circle to be a multiplicative coboundary. This theorem generalizes the following result of Veech [1]. Let $ T:{\mathbf{T}} \to {\mathbf{T}}$ be a rotation of the unit circle $ {\mathbf{T}}$ by an irrational angle $ \theta $. Let $ F:{\mathbf{T}} \to {\mathbf{T}}$ be a measurable function. Then $ F$ is a multiplicative coboundary iff

$\displaystyle \int_{\mathbf{T}} {F(x)F(Tx) \cdots F({T^{n - 1}}x)d\mu (x) \to 1,\quad {\text{as }}\left\Vert {n\theta } \right\Vert \to 0,} $

where $ \left\Vert {n\theta } \right\Vert$ is the distance of $ n\theta $ from integers and $ \mu $ is the Haar measure.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05

Retrieve articles in all journals with MSC: 28D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0964876-6
Keywords: Wiener lemma, multiplicative cocycles
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society